IDEAS home Printed from
   My bibliography  Save this article

Metastability of reversible finite state Markov processes


  • Beltrán, J.
  • Landim, C.


We prove the metastable behavior of reversible Markov processes on finite state spaces under minimal conditions on the jump rates. To illustrate the result we deduce the metastable behavior of the Ising model with a small magnetic field at very low temperature.

Suggested Citation

  • Beltrán, J. & Landim, C., 2011. "Metastability of reversible finite state Markov processes," Stochastic Processes and their Applications, Elsevier, vol. 121(8), pages 1633-1677, August.
  • Handle: RePEc:eee:spapps:v:121:y:2011:i:8:p:1633-1677

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. den Hollander, F. & Olivieri, E. & Scoppola, E., 2000. "Nucleation in fluids: some rigorous results," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 279(1), pages 110-122.
    2. Gaudillière, A. & den Hollander, F. & Nardi, F.R. & Olivieri, E. & Scoppola, E., 2009. "Ideal gas approximation for a two-dimensional rarefied gas under Kawasaki dynamics," Stochastic Processes and their Applications, Elsevier, vol. 119(3), pages 737-774, March.
    3. den Hollander, F., 2004. "Metastability under stochastic dynamics," Stochastic Processes and their Applications, Elsevier, vol. 114(1), pages 1-26, November.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Bianchi, Alessandra & Gaudillière, Alexandre, 2016. "Metastable states, quasi-stationary distributions and soft measures," Stochastic Processes and their Applications, Elsevier, vol. 126(6), pages 1622-1680.
    2. Landim, C., 2015. "A topology for limits of Markov chains," Stochastic Processes and their Applications, Elsevier, vol. 125(3), pages 1058-1088.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:121:y:2011:i:8:p:1633-1677. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.